How JustAnswer Works:
  • Ask an Expert
    Experts are full of valuable knowledge and are ready to help with any question. Credentials confirmed by a Fortune 500 verification firm.
  • Get a Professional Answer
    Via email, text message, or notification as you wait on our site. Ask follow up questions if you need to.
  • 100% Satisfaction Guarantee
    Rate the answer you receive.
Ask Dr. Vikas Your Own Question
Dr. Vikas
Dr. Vikas, Psychiatrist
Category: Mental Health
Satisfied Customers: 2253
Experience:  MBBS ; M.D Psychiatry, MS. Health Informatics
4079050
Type Your Mental Health Question Here...
Dr. Vikas is online now
A new question is answered every 9 seconds

I have a question about my meds. I do see my neuro on

This answer was rated:

I have a question about my meds. I do see my neuro on Monday. Right now, my wacko shrink has me on Cymbalta, which I was ok with at 30 mg. The 60 mg seemed way too much for me. I am 66 yrs old female. I had been on Prozac for a few years and felt it wasn't working. The guy said I had to continue on with the 60mg Cymbalta because that is the therapeutic dosage, and added Welbutrin to it. I am totally out of the 30 mg. Cymbalta, but I have some Prozac left. I have the Welbutrin. Will I be ok until I see the neurologist on Monday? The neuro will be fine with adjusting the depression meds. Neuro has been with me for 10 years.
Dr Vikas :

Hello ! Thank you for your question, I’m Dr. Vikas (M.D Psychiatry) and I’ll try to help you today.

Dr Vikas :

The usual dose range of Cymbalta is from 40-60 mg per day however some patients may tolerate lower dose better.

Dr Vikas :

Do you want to stop Cymbalta completely till you are able to see your neurologist?

Dr Vikas :

Will wait for your reply here.

Customer:

Yes, I would like to because my script is for 90 caps or the 60 mg

Dr Vikas :

See, it is not appropriate to stop Cymbalta abruptly because you may experience withdrawal / discontinuation symptoms if you try this.

Dr Vikas :

however, since you are going to see your neurologist after 2 days, so a possible option could be start taking Cymbalta 60 every alternate day.

Customer:

It is only 2 days. When I started the Cymbalta, I stopped the Prozac and started Cymbalta, can't I just do the switch?

Dr Vikas :

this should help in controlling any withdrawal symptoms.

Dr Vikas :

We usually ask our patients to first taper down Duloxetine (Cymbalta) and then start Fluoxetin (Prozac)

Dr Vikas :

in my view, Cymbalta should be taper down first within a period of 7-10 days and then you can restart Prozac.

Customer:

OK I'll see about filling the script then. What about the welbutrin? I am taking that

Dr Vikas :

Wellbutrin can be continued as such in my view.

Dr Vikas :

Combination of Wellbutrin with Prozac is a very useful combination.

Customer:

I will stay on the Cymbalta, but at 30 or 40,

Dr Vikas :

If you have not tried it earlier, it can be a good option for you.

Dr Vikas :

yes, for the time being, you can try Cymbalta 30 or 40 mg if it is helping you

Customer:

Well, we will see, I have no option right now but o fill the script for the 60 mg caps

Customer:

thanks

Dr Vikas :

Cymbalta being a dual acting antidepressant is a better option if you stop responding to Prozac earlier.

Customer:

Yes I understand

Dr Vikas :

can try 30 or 40 mg if it is helping you

Dr Vikas :

but if you are experiencing significant side effects, then you can consider the option of trying combination of Prozac with Wellbutrin

Customer:

we'll figure it out. Thanks

Dr Vikas :

most welcome

Dr Vikas :

do you have any other question to ask?

Customer:

No I'm good to go Glad I asked You confirmed what my friends said

Dr Vikas :

Great.

Dr Vikas :

I really enjoyed working with you – please feel free to request me again when you come back to ask another question

Customer:

OK Thanks

Dr Vikas :

If you are satisfied with my answer, please rate one of the positive ratings (3,4,5) as this is the only way how we are compensated for our time and expertise.

Please take a moment to rate the answer.

Kind regards

Vikas

Dr. Vikas and other Mental Health Specialists are ready to help you
Customer: replied 4 years ago.

I gave you an 'excellent' rating based on the information I had at the time. Since then, I know that the answer you gave me should have been it would have been quite safe to stop the Cymbalta at the low dose I was taking. The only probable side effect I might have had would have been headache.

I will need no more help and will not use the service again.